Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Bad smell in the nose after tooth extraction, used Sudafed, nasal spray. Advised Clindamycin. Is it safe ?

I got a tooth pulled 3 weeks ago .On the 5th day after the extraction when the pain was tolerable I blow my nose cause I was having a little congestion. Well after I did that the smell and taste of what ever came out of my nose was sickening! I knew right then I had an infection. It smelled like death. The following day I went to the doctor with my problem and he said it may and sounds like it was cause by the extraction to see my dentist again, he gave me 875 amoxicillin for ten days. I seen my dentist a few days later and told him what was going on and he said to just continue the antibiotics and if it didn t clear up to come back. Well ten days later I still have the infection and it is just slightly better if that. At night I can t breath and taking Sudafed 240 mg seemed to stop working for me I have a good nasal spray that helps me breath and clear some of the puss out. I went back to the dentist like they told me too and said I was doing fine. Although I still had the infection they were hesitant to give me more antibiotics. They gave me clindamycin , after reading tons of BAD reviews of the drug I m not sure I should continue it. The healing of the extraction seems to be slow to me ,doc said it was okay but I m not sure although there is no pain. I m starting to think this is not going to be easy to fix .
Asked On : Wed, 27 Feb 2013
Answers:  1 Views:  650
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Dentist 's  Response
Thanks for writing to us.
First of all,let me advice you that unnecessary anxiety as well as stress can also delay healing of extraction socket.
Gargle frequently using warm saline or betadine.
Rinse your mouth after every meals.
Maintain oral hygiene well.
Dressing the socket using gauze soaked in povidine iodine can promote wound healing.
Take complete course of antibiotics-analgesics.
If symptoms please do visit ENT specialist.
Hope this helps.
Answered: Mon, 27 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor